MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. BIOPSY VALVE

AIZU OLYMPUS CO., LTD. BIOPSY VALVE
Model Number MAJ-579
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.An olympus representative interviewed the facility where it was stated the following cleaning disinfecting and sterilizing process was deviated from in the following ways: the outer surface of the insertion site for flexible cystoscope products in the bedside cleaning described in the instruction manual after the examination were not wiped, the bedside cleaning did not describe the instruction manual for flexible cystoscope products after examination that involves pumping water into the channel using a suction device and the endoscope's suction valve, the user is not cleaning the adapter and suction machine to suction cleaning solution, water, and air during main cleaning and rinsing for flexible cystoscope product with suction ducts, the inside of the channel was not filled with cleaning and disinfection solution by aspirating the cleaning and disinfection solution with a syringe through the suction cleaning adapter during immersion in the endoscope at the time of main cleaning and disinfection, the t-pipe was not cleaned and disinfected as described in the instruction manual, the t-pipe has not disassembled as described in the instruction manual, if the forceps plug of the t-pipe has deteriorated due to use and was not properly replaced as described in the instruction manual, and the t-pipe was not cleaned with the brush as described in the instruction manual.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the biopsy valve was incorrectly reprocessed.There were no reports of patient harm or injury.
 
Additional Manufacturer Narrative
Updated: d8, h6, h11.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided, however, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, a definitive root cause of the customer¿s deviated biopsy valve reprocessing issue could not be determined, however, the issue was likely the result of a difference in understanding between olympus' recommendations and the facility in question regarding equipment handling and reprocessing procedures.The event may be detected/prevented by following the instructions for use which states: an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them.Olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY VALVE
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20433871
Report Number9610595-2024-20826
Device Sequence Number12872001
Product Code FBN
UDI-Device Identifier04953170061516
UDI-Public04953170061516
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K912120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-579
Device Lot Number-
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer11/06/2024
Initial Report FDA Received Date10/11/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown